Jump to content

Search the Community

Showing results for tags 'hypnic jerks'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello everyone, I am so glad and thankful to have found this site. I am currently on antidepressants for sleep related issue. It started a few months back where I used to get adrenaline surges just on sleep onset. The doctor then put me on citalopram 10 mg and propanalol 40 mg * 2. The citalopram was not helping at all so this was stopped and I was given mirtazapine for sleep. I started with 15mg then 30 mg for few weeks. Still had the issue with surges during sleep so doctor put me on Sertraline 50 mg and Mirtazapine 15mg, I was able to sleep well during this period. I had to take zopiclone a couple of times. Its been 6 weeks on the sertraline and i have stopped mirtazapine cold turkey according to doctors advice. I have noticed in the last few days i am getting jerks just as i am about to fall asleep. It makes me impossible to sleep as its so activating. I took 3.5 mg zopiclone and slept really well. Can you please help me ? Is this a WD effect. I really want to get rid of it as its affecting my life. Is this due to the mirtazapine? Any advice will be so much appreciated.
  2. Can missing your sertraline for 3 days cause a delayed withdrawal effect a couple of weeks later? Has anyone else experienced hypnogogic jerks combined with gibberish-like exclamations that sound like words but are just wordlike noises? And not just a short yell, like a sentence of gibberish that seems like it's an attempt to communicate something but the words don't form. I can't tell if these reactions are to do with messing up my pill intake, or if they're a symptom of repressed anger bubbling up when I start to lose concsiousness. During the day, i've been trying to be mindful of my anger and not repress it or distract myself, and it's meant that i spend most of the day feeling angry. Occasionally if something particularly frustrating happens, I find myself involuntarily twitching and having to stop myself from shouting/swearing, It feels very similar to the thing happening at night, just I have more conscious control over myself when I'm wide awake. So what I'm trying to figure out is, is this a symptom of missing my pills for a few days semi-recently, or is it a consequence of unrepressing feelings?
  3. Hello, I was hoping someone could give me some advice about some severe symptoms I've been experiencing since switching from Lexapro to Prozac and back again. Here is my story: Diagnosed with OCD and depression at 18. Prescribed 60 mg Prozac which I eventually manage to reduce to 30 mg. Continue taking this dose of Prozac for about 20 years. At the end of last year Prozac seems to have lost its effectiveness so I speak to my doctor about switching to Lexapro which I've heard has less side effects. As instructed by my doctor I reduce my Prozac dose to 20 mg for two weeks, wait 5 days without medication, and then start on 10 mg Lexapro. Soon after starting Lexapro I develop some very unpleasant side-effects, most notably heart palpitations and tinnitus. I speak with the doctor who tells me not to be concerned because the side effects are caused by "anxiety". Against my better judgment I continue taking the Lexapro for a total of 25 days. At this point the palpitations are so bad I have to stop taking the Lexapro immediately. I wait two days and then reinstate the Prozac at 40 mg. Things seem to be reasonably okay for about 3 weeks before all hell breaks loose. I wake up in the middle of the night with such extreme palpitations and dizziness that I end up in ER. However, the doctors find nothing wrong with my heart, conclude its anxiety and send me home. Two hellish weeks of palpitation induced insomnia and intermittent akathesia follow. During this time I have a number of medical tests but nothing abnormal shows up in the results. The palpitations are worse when I lie down and though they cause some anxiety I am convinced they are not caused by anxiety. It feels like the part of my nervous system responsible for controlling my heart has been physically damaged in some way. When I try to explain this to my psychiatrist and cardiologist they don't understand. The psychiatrist gives me Valium and the cardiologist gives me a beta blocker. None of these seem to make much difference so I'm given some Ambien to help me sleep. I take the Ambien for about 5 nights before I decide I'd rather deal with the insomnia. Eventually I get some kind of sleep, but it is still very fragmented and the palpitations persist. My chest feels really tight as if my heart is being pushed up against my chest bone and the palpitations are worsened by lying down, eating or feeling cold. I lose my appetite and drop from 78 to 69 kgs in weight. I start filming my sleep so that I can show my doctor what happens. The footage shows me suffering from hypnic jerks and muscle twitching. These jerks are accompanied by electric shock like sensations that wake me up. During the day I am still tortured by this uncomfortable feeling in my chest and the ongoing palpitations. It feels like my heart has a mind of its own and has been knocked out of sync with the rest of my body. The tinnitus (a loud, high-pitched ringing) also continues. After 18 years at the same company I have to take sick leave for the first time. I have been off work for a month now and have no idea when I'll be able to go back. I continue to take 30 mg Prozac because I feel things would be even worse without it. During the day I walk because this seems to help with the palpitations. I've started taking Magnesium L Threonate and krill oil supplements. I desperately want my life back.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy